MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP Medline Industries, Inc.; IV START KIT

MEDLINE INDUSTRIES, LP Medline Industries, Inc.; IV START KIT
Model Number DYNDV1938
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a male undergoing a computerized tomography (ct) scan had a device placed in the right antecubital (a/c) fossa.The patient was prepped for the procedure and upon walking into the room to begin injection of contrast material the tech noticed that the hub that should have been sealed had come undone while the tech was in the control room setting up for the exam.The patient bled on the table and the floor (total amount of blood loss unknown).The tech was able to clean up the patient, place a new catheter and complete the procedure as ordered without further incident.The device was discarded and is not available to be returned for evaluation.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the hub came undone while connected to the patient prior to starting the contrast and the patient bled on the table and the floor (total amount of blood loss unknown).

Brand Name
Medline Industries, Inc.
Common Device Name
IV START KIT
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
karen trutsch
three lakes drive
northfield, IL 60093
MDR Report Key13090665
Report Number1417592-2021-00230
Device Sequence Number5711504
Product Code MCY
UDI-Device Identifier10889942117291
UDI-Public10889942117291
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNDV1938
Device Catalogue NumberDYNDV1938H
Device Lot Number21HBH646
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2021
Initial Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale